MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE-TEX® SUTURE CV5; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

W.L. GORE & ASSOCIATES GORE-TEX® SUTURE CV5; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number P5K17A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing records for the device verified that the lot met all pre-release specifications.The device was not returned to gore, but an engineering evaluation was performed.Because the device was not returned by the customer, it was not possible to perform a physical analysis of the device that would include images.Based on the information available the root cause for the complaint is unknown.The instructions for use (ifu) for gore-tex® suture provides the following precautions among others, "care should be taken to avoid damage when handling.Avoid crushing or crimping the suture with surgical instruments or exposing the suture to sharp edges.In order to minimize needle damage, do not drive the needle from the channel where the suture is attached.".
 
Event or Problem Description
It was reported to gore that the gore-tex® suture cv-5 (p5k17a) changed from a more flat form to a round and thinner form that easily breaks.The physician did change to a p4k13a in hopes that it is stronger and more resistant.
 
Additional Manufacturer Narrative
B4.Date gore aware of reportability 11/13/19.

Brand Name
GORE-TEX® SUTURE CV5
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9401891
Report Number3003910212-2019-00495
Device Sequence Number11304469
Product Code GAW
UDI-Device Identifier00733132628506
UDI-Public00733132628506
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P820083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue NumberP5K17A
Device Lot Number20659205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1